Sweet's syndrome in a patient with metastatic melanoma after ipilimumab therapy

Research output: Contribution to journalArticlepeer-review

62 Scopus citations

Abstract

Sweet's syndrome, a neutrophilic dermatosis, is a known paraneoplastic complication occurring with various malignancies. It has been infrequently reported in association with melanoma. Ipilimumab is an antibody against an inhibitory cytotoxic T-lymphocyte-associated antigen 4 receptor on T cells. It is associated with a range of immune-related toxicities. Sweet's syndrome in association with ipilimumab has been reported only briefly in the literature. However, neutrophilic infiltration has been seen in biopsies of patients with ipilimumab-associated enterocolitis. We report, in detail, the case of a woman with metastatic melanoma undergoing ipilimumab therapy. After the second cycle of immunotherapy, the patient presented with high-grade fever followed by a rash on her hands. No infectious etiology was elucidated after an extensive workup. Pathologic examination of the skin biopsy from the hands confirmed neutrophilic dermatosis. The patient was treated with systemic steroids achieving complete remission of the skin lesions. Physicians should be aware of Sweet's syndrome as a possible cutaneous side effect of ipilimumab therapy and be familiar with its management.

Original languageEnglish
Pages (from-to)498-501
Number of pages4
JournalMelanoma Research
Volume23
Issue number6
DOIs
StatePublished - Dec 2013
Externally publishedYes

Keywords

  • Sweet's syndrome
  • cytotoxic T-lymphocyte-associated antigen 4 antibody
  • ipilimumab
  • metastatic melanoma
  • neutrophilic dermatosis

Fingerprint

Dive into the research topics of 'Sweet's syndrome in a patient with metastatic melanoma after ipilimumab therapy'. Together they form a unique fingerprint.

Cite this